Introduction: Bowel incontinence due to antipsychotic drugs is rarely seen as an adverse effect. The mechanism of it is poorly understood, though alpha antagonism is believed to play an important role, along with secondary antihistaminergic action. It is usually a self-limiting side effect though in rare cases, needs to be managed. Here we report a case of bowel incontinence associated with the use of Risperidone.
Case Description: A 35-year-old Mr. A was treated with Risperidone 2mg for control of psychotic symptoms. The patient reported bowel incontinence on the fourth day of inpatient care. Other probable causes for the same were ruled out. Resolution of incontinence occurred after discontinuation of Risperidone.
Discussion: In our case, the use of risperidone is a possible reason for bowel incontinence. However, not many case reports have been previously documented wherein a patient developed bowel incontinence with an antipsychotic drug.
Conclusion: Risperidone associated bowel incontinence is an uncommon manifestation. Hence, clinicians should be aware of such unusual adverse event associated with Risperidone use.